MAUDE Adverse Event Report: SEE H.10 DELTAFILL10 2.5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAFILL10 2.5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF100250
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.(b)(6).[conclusion]: the healthcare professional reported that during the coil embolization procedure, it took four attempts to detach to finally get the second deltafill 10 coil to detach using the enpower control cable (ecb00018200 / l11342).The rest of the coils used in the procedure detached without any issue.There were two deltafill coils, the deltafill 10 3mm x 10cm (dlf100310 / l10337) and the deltafill 10 2.5mm x 10cm (dlf100250 / l11537) that were opened by mistake and they got mixed on the table.As a result, it was not known which of these two coils were used.There was no issue with the control cable; the same cable was used to successfully detach the rest of the coils used in the procedure.It was reported that a pre-deployment electrical check was not performed.All the connections appear to fit properly without the application of excessive force.There was no ¿system fault¿ on the detachment control box (dcb).The devices were stored, handled and prepped per the instruction for use (ifu).There was no report of any patient consequence or adverse event.The procedure was reported to have taken ¿longer time¿ due to the four attempts to detach the second deltafill 10 coil.The two deltafill 10 coils were returned for evaluation.The investigational finding on the deltafill 10 2.5mm x 10cm (dlf100250 / l11537) documented that the coil was found kinked and stretched.These are reportable malfunctions.The deltafill 10 2.5mm x 10cm was returned contained in a pouch.The v-notch of the resheathing tool was observed to be undamaged.Part of the embolic coil was found outside of the introducer; the rest of the coil was inside the introducer.The embolic coil was inspected under the microscope and was observed to be stretched and kinked.The articulating joint was not damaged.The distal outer sheath has not softened, indicating that the resistance heating (rh) has not heated.The ball tip was present and intact.A review of manufacturing documentation associated with this lot (l11537) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device was tested using the concomitant control cable.The cable resistance was measured and was found within specification of = 2.0.The device was connected to the cable and the lab sample detachment control box (dcb2000500 / c46055); the deltafill 10 coil successfully detached.The reported issue that the coil was difficult to deploy was not confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The stretched condition of the coil and the observed kink on the coil were likely due to procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter used.Devices undergo 100% inspection at final assembly.Thus, it is not likely that the deltafill 10 2.5mm x 10cm coil left the manufacturing facility with the damages observed on the embolic coil.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, it took four attempts to detach to finally get the second deltafill 10 coil to detach using the enpower control cable.The rest of the coils used in the procedure detached without any issue.There were two deltafill coils, the deltafill 10 3mm x 10cm (dlf100310 / l10337) and the deltafill 10 2.5mm x 10cm (dlf100250 / l11537) that were opened by mistake and they got mixed on the table.As a result, it was not known which of these two coils were used.There was no issue with the control cable; the same cable was used to successfully detach the rest of the coils used in the procedure.It was reported that a pre-deployment electrical check was not performed.All the connections appear to fit properly without the application of excessive force.There was no ¿system fault¿ on the detachment control box (dcb).The devices were stored, handled and prepped per the instruction for use (ifu).There was no report of any patient consequence or adverse event.The procedure was reported to have taken ¿longer time¿ due to the four attempts to detach the second deltafill 10 coil.

Brand Name
DELTAFILL10 2.5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8108885
Report Number3008114965-2018-00815
Device Sequence Number2266688
Product Code KRD
UDI-Device Identifier10886704076971
UDI-Public10886704076971
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDLF100250
Device Lot NumberL11537
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1